Medical Questions > Womens Health > Birth Control Forum

Birth Control Side Effects On Vision

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Hello,

i have been on the birth control pill for about 6 years now and I noticed that ever since I started taking it, my vision has become more and more impaired. I know that the side effects of the pill state if you notice blurry vision then you should seek medical advice immediately. I advised my ob/gyn and she put me on othro evra, which after 6 months wasn't working for me, so she put me back on the pill. I started the pill again and it has been three months, but I feel my vision is becoming worse faster (i had an increase in prescription just six months ago and I need another increase). I am not sure if this is birth control pill related or just my aging. But, my vision was perfect before I started the pill. If it is birth control pill related, does this go away after you stop taking it? Or is it irreversible?

Any help would be greatly appreciated.
Did you find this post helpful?
First Helper princess357
|

replied September 12th, 2005
Birth Control And Vision
I saw the eye doctor today and he explained the situation to me that I described below. He said that the pill can cause water retention in the eye ball, and when you are wearing contacts, then your eyes can get blurry. He also said any of this is irreversible and is most likely not the cause of my worsening of vision. So, I answered my own question in case anyone else is worried about the same issue. Thanks!
|
Did you find this post helpful?

replied March 28th, 2011
Hoping for more info please
Hello! I'm not sure if anyone will see/reply to this, but I had perfect vision before birth control and have been on it for 11 years and now have blurred distance vision- when I went to the eye doc he said that I need a script for glasses and that I have astigmatism. When I went to the doc I didn't know about a connection between bc pills and eye issues. I really want my distance vision back lol- but more importantly, I don't want it to keep getting worse. For edwards 2828, I was wondering if you had perfect vision before taking the pill. And I was hoping for input from anyone else. Thanks Smile Jen. Oh yeah- I started taking the pill at 17, and am still taking it about to turn 29.
|
Did you find this post helpful?

replied April 15th, 2011
birth control and eye changes
cantthinkofaname, Yes! I found this site while looking for a possible connection. I've been on various birth control pills for 3 years, and just now made the connection that it might have messed with my eyes. I always had PERFECT vision, never needed glasses. But after being on the pill, I now have to wear glasses for distance (a small prescription, but noticeable...I now feel like I need to wear them all the time), and doctor mentioned astigmatism. I feel like it's pretty likely the pill caused it. I'm about to go off the pill completely now, so I'm hoping things will even out. I'm getting waaay too many side effects.
|
Did you find this post helpful?

replied April 15th, 2011
Vision and birth control
Hi Dizzydrl Smile I too have decided to stop taking the pill and am hoping that things go back to normal- or at least stay the way they are and not get worse. What you described that happened to you is what happened to me -exactly. I'm glad I posted what I did and that you found it- because I posted my issue while also seeing if there was a connection between vision and birth control. Hopefully these posts we have here will help other people in our situation! Smile Good luck to you- hope things even out!
|
Did you find this post helpful?

replied February 8th, 2012
Blurred Vision with birth control
Hi i hav been diagnose with poly cyst. i am taking birth control to regulate my period and noticed that my vision is becoming worst.i wear glasses but since im on d pill i have been seeing blurry.Do you no what is an alternative for regulating my period without the side effects of blurred vision???
|
Did you find this post helpful?

replied March 27th, 2012
Hi, I'm so glad I found this! I have been on the pill for a year and my vision started getting worse. I didn't know it was cause of the pill until I found a few articles online. I am to be doing the riboflavin cross-linking operation in 3 weeks and I'm still on the pill. So if I stop the pill will my vision keep getting worse? Thanks!
|
Did you find this post helpful?

replied October 17th, 2012
Floaters and Flashes
I went to the ophtalmologist today so he can test me on some floaters and flashes that i see in my vision. I am a bit near-sighted and i feared retinal tear or detachement but the opthalmmologist when i told him my symptoms, he asked if i am taking contraceptive pills and i told him i have been for 2 years constantly and he instantly suspected what could be wrong. he said that some side effects of the pill on things other than your reproductive system, is it can cause vessels to spasm or something like that. And he said that i have such and that is why i get those symptoms. He suggested a treatment with vitamins to reverse the effects and strongly recommended to take a break for them and to take a 3 month break minimum, after 6 months of taking them each time. It is not exactly the problem you have stated, but it is an interesting explanation of how the pill can affect the eye among other things...
|
Did you find this post helpful?

replied October 17th, 2012
Hi, just in case.. o after my last reply I visited a gyny who said that the problem.with my eyes could no way be related to the pills. I stopped the pills and my vision still got worse. I did the cross linking operations on both eyes now to stop the progression on the eyes.. good luck to you all.
|
Did you find this post helpful?

replied October 17th, 2012
Hi, just in case.. o after my last reply I visited a gyny who said that the problem.with my eyes could no way be related to the pills. I stopped the pills and my vision still got worse. I did the cross linking operations on both eyes now to stop the progression on the eyes.. good luck to you all.
|
Did you find this post helpful?